Jump to content
CrazyBoards.org

Recommended Posts

Ok. Recently I've noticed a tremor in my hands that makes eating, writing etc difficult at times. I ditched my drugs last Friday, because I was depressed and pissed off (yes, I know I'm an asshat, but I was cycling like crazy and starting to wonder if it was me or the drugs that were creating all the issues). I have however continued to take Seroquel, at doses of 400mg as a sleep aid, and the last couple of days as an anti manic. Now I'm not taking other stuff, I've noticed that around 12 hours after taking it, I become very apathetic, listless, empty, dead, whatever. I'm emotionless and just don't care about anything. Different to depression though, and it wears off after a few hours. I also seem to have the fucking tremor constantly- I was in the lab at college doing a chem practical this morning, just using a pipette to add solution to the test tubes was awkward. When I stretch out a limb it wiggles like crazy. I've decided in a moment of hypomanic stupidness that the drugs are shit, I have an appointment with a new pdoc in 10 days, if the hypomania turns into mania I have a mother who will take me to A + E so no worries there, so in the meantime I'm going drug free to see what happens.

ANYWAY. The point of this rant was- has anyone else experienced anything like this? How long will this take to go away? Why is it happening? (Nobody bothers to tell me the potential side effects of any medication I take and it seems pot luck as to whether the pharmacy give me a PI leaflet- I swear it's all a conspiracy to get me to put crap in my body no matter what happens to me. Well screw them).

Er yeah...I'm kinda freaked, I do not appreciate looking like I have Parkinson's (no disrespect to PD sufferers, but I'm getting some seriously weird looks at college)...does anyone have any ideas as to how I can make this go?

Link to comment
Share on other sites

Thanks AM.

I started with the tremors when I was on meds, probably noticed it for the first time 2/3 weeks ago and it's steadily worsened. I was also taking valproate (1000mg) and Tegretol (400mg). I blamed the Seroquel because a) it's still happening (although I'm not sure on how long the other two hang around in the blood) and B) I was flicking through a book on the drug treatment of schizophrenia and mood disorders earlier (I'm a freak who borrows books from the hospital post-grad library) and came across 'parkinsonian tremors' as a side effect of anti psychotic drugs. It just kinda rang something in my brain cos I'd commented on the parkinson-like effect in my hands a couple of times before. And the Seroquel is definately responsible for that naff, emotionless feeling. I guess I could be jumping to conclusions though.

Sleep isn't great at the moment, so I guess it could be something to do with it. Arghhhh!! Guess it's just a wait and see situation then- hopefully I'll actually have some sort of continuity of treatment with the new pdoc (seem to have been racing round predominantly hypo/at times manic for the last few months with people just chucking meds at me every now and then. Will bear the beta blocker solution is mind too. Thanks  ;)

Link to comment
Share on other sites

Now I'm not taking other stuff, I've noticed that around 12 hours after taking it, I become very apathetic, listless, empty, dead, whatever. I'm emotionless and just don't care about anything. Different to depression though, and it wears off after a few hours.

<{POST_SNAPBACK}>

I think Sroquel does has this exact effect on me. I was at 400mg but had to back down to 100mg but I still notice the feeling.

As for tremors, Depakote was the culprit for me. I have had the hand tremors on occasion with the Seroquel but on Depakote is was all the time. It was very noticable and people would comment on it all the time even when I didn't feel it. I did have to take propranolol for the tremors the entire time I took Depakote. But long term use of propranolol can also cause depression for soem folks.

Erika

Link to comment
Share on other sites

Thanks guys. Ended up having to take 400mg Seroquel last night as I was getting manicky and the tremors have been really bad today. I'll definately ask about/suggest a beta blocker to my new pdoc  (see him a week on mon) if he wants to perservere with this med/the tremors haven't gone.

Link to comment
Share on other sites

  • 3 weeks later...

Should have added this to my earlier post.

Even after I stopped the Depakote my hand tremors lingered for a long time. So I remained on propranolol for quite a while and finally tapered off. Could be the Sroquel for you but wanted to mention that tremors from Depakote took months or more to go away.

Erika

Link to comment
Share on other sites

Thanks for the replies.

I think it definately must be an AAP thing for me- every time I had to (read forced by mother) take Seroquel during my last (unmedicated) mania, my hands shook like crazy for a couple of days after. Now I've started on Zyprexa- and what do you know- couple of days after starting it the tremors are back. Seeing pdoc on Friday so I'll quiz her then- I guess the Z tremors could be a pseudo EPS thing as I have only been on it a week, but I took S for a couple of months.

Link to comment
Share on other sites

They (my pdocs) made me go through that shit for months before I told them that I would NOT take my meds anymore unless I got some relief. THey did give me Inderal. If it bothers you to that extent, Seroquel is about as mild as you can get for the EPS, and ask for relief, DEMAND it. Don't let Them rule you like that. you have rights too.

Yeah! You go!

Link to comment
Share on other sites

I'm not sure if I mentioned it before, but:

a) the tremors occured when I was on ALL the meds

B) they continued when I just took Seroquel to try and make me sleep

c) they've started up again now I'm on Zyprexa, and my pdoc has, after discussion, prescribed something to help

As for stopping my meds cold turkey, well I don't need it pointing out it wasn't the brightest of ideas, but I had no doctor and no support. It made perfect sense to me at the time and my current pdoc understands why I did it, so....

Link to comment
Share on other sites

Oh yeah, sure I understand why you did it and I empathise with your situation, having been through the same thing myself.

Just pointing out that the cold turkey of other drugs was more likely a cause of EPS symptoms than anything else you did.

I personally tried to withdraw from xanax to fast when i started on serqouel.  I had 2 seizures and a lot of EPS.  It sucked but went away as soon as I was prescribed some valium.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...